Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 32, NWS Midland/Odessa, TX

March 28, 2006Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2006, 6:26 PM CST for Pecos County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2006, 6:26 PM CST (00:26 UTC)
Expired
Mar 28, 2006, 7:30 PM CST
In force
64 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 5:54 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 290028
SVRMAF
TXC371-290130-
/O.NEW.KMAF.SV.W.0032.060329T0026Z-060329T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 PM CST TUE MAR 28 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 730 PM CST

* AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES
  SOUTH OF FORT STOCKTON...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  OPEN COUNTRY OF CENTRAL PECOS COUNTY...
  HIGHWAY 285...15 MILES SOUTHEAST OF FORT STOCKTON

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3055 10320 3018 10269 3049 10248 3060 10239
      3074 10223 3102 10258

$$
2 follow-up statements
000 
WWUS54 KMAF 290058
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
654 PM CST TUE MAR 28 2006

TXC371-290130-
/O.CON.KMAF.SV.W.0032.000000T0000Z-060329T0130Z/
PECOS TX-
654 PM CST TUE MAR 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR PECOS COUNTY...

AT 650 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ALONG HIGHWAY 285...ABOUT 15 MILES SOUTHEAST OF FORT 
STOCKTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... 
HIGHWAY 285 SOUTHEAST OF FORT STOCKTON...THE INTERSECTION OF
HIGHWAY 285 AND FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT
STOCKTON...OPEN COUNTRY OF SOUTHEASTERN PECOS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3055 10320 3018 10269 3049 10248 3060 10239
      3074 10223 3102 10258

$$
000 
WWUS54 KMAF 290125
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CST TUE MAR 28 2006

TXC371-290131-
/O.EXP.KMAF.SV.W.0032.000000T0000Z-060329T0130Z/
PECOS TX-
721 PM CST TUE MAR 28 2006

...SEVERE THUNDERSTORM WARNING FOR PECOS COUNTY CONTINUES UNTIL
730 PM CST...

AT 705 PM CST LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL AT BELDING
OR 11 MILES SOUTHWEST OF FORT STOCKTON.

AT 720 PM CST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG
HIGHWAY 285...15 MILES SOUTHEAST OF FORT STOCKTON...MOVING SOUTHEAST
AT 10 MPH. 

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... 
HIGHWAY 285 SOUTHEAST OF FORT STOCKTON...THE INTERSECTION OF
HIGHWAY 285 AND FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT
STOCKTON...FARM TO MARKET ROAD 2023 SOUTHEAST OF FORT STOCKTON...
AND OPEN COUNTRY OF SOUTHEASTERN PECOS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
TUESDAY EVENING FOR SOUTHWESTERN TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3055 10320 3018 10269 3049 10248 3060 10239
      3074 10223 3102 10258

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 28, 6:08 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006

.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
     REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.

&&

99/99
Hazardous weather outlook, Mar 28, 2:33 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST TUE MAR 28 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-292045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST
NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER
THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE
STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY
EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY
AFTERNOON ACROSS THE PERMIAN BASIN.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:12 PM CSTSevere Thunderstorm WarningMAFWard63 min
Mar 28, 6:32 PM CSTSevere Thunderstorm WarningMAFWinkler58 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFWinkler37 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFPecos62 min
Mar 28, 7:28 PM CSTSevere Thunderstorm WarningMAFPecos62 min
Mar 28, 7:51 PM CSTSevere Thunderstorm WarningMAFReeves38 min
Mar 28, 8:29 PM CSTSevere Thunderstorm WarningMAFPecos61 min
Mar 28, 8:57 PM CSTSevere Thunderstorm WarningMAFTerrell63 min
Mar 28, 9:29 PM CSTSevere Thunderstorm WarningMAFPecos61 min
Mar 28, 9:56 PM CSTSevere Thunderstorm WarningMAFTerrell64 min
Mar 28, 10:11 PM CSTSevere Thunderstorm WarningMAFCrane55 min
Mar 28, 10:26 PM CSTSevere Thunderstorm WarningMAFPecos64 min
Mar 28, 10:43 PM CSTSevere Thunderstorm WarningMAFEctor62 min
Mar 28, 10:46 PM CSTFlash Flood WarningMAFEctor3 hr
Mar 28, 10:54 PM CSTSevere Thunderstorm WarningMAFMidland66 min
Mar 28, 11:07 PM CSTFlash Flood WarningMAFMidland3 hr
Mar 28, 11:47 PM CSTSevere Thunderstorm WarningMAFMartin58 min
Mar 29, 12:20 AM CSTSevere Thunderstorm WarningMAFHoward55 min
Mar 29, 12:22 AM CSTSevere Thunderstorm WarningMAFGlasscock53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.